VOLUME 7 NUMBER 1 (January to June 2014)

Phil. Sci. Lett. 2014 7 (1) 13-21
available online: February 9, 2014

*Corresponding author
Email Address: mcvallejos@math.upd.edu.ph
Received: June 26, 2013
Revised: October 14, 2013
Accepted: October 28, 2013

ARTICLE

A comparison of smoothers for
state-constrained optimal control problems

Michelle Vallejos*

Institute of Mathematics
University of the Philippines Diliman
Quezon City

Optimal control problems governed by partial differential equations with state constraints are considered. The state constraints are treated by two types of regularization techniques, namely the Lavrentiev type and the Moreau-Yosida type regularization. For the realization of the numerical solution, a multigrid method is applied to the regularized problems. The main purpose of this research is to compare smoothing procedures for solving state-constrained optimal control problems. Results of numerical experiments show the computational performance of both smoothing strategies.

© 2017 Philippine Science Letters